MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure? - female: (b)(6).Moderate bmi elevated but not obese.Date of index surgical procedure? approx (b)(6) 2021.On what tissue were both stratafix sutures ( sxpp1a306 and sxpp1a403) used? please specify.Fascia / possible deep dermal.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal for age and bmi.Product lot numbers for both stratafix (sxpp1a306 and sxpp1a403) if possible? no, product has been since reordered / replaced.Customer connect may have from initial order.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? yes, i trained surgeon on use in prior cases as per ifu.Had been using successfully since easter 2021.Were two reverse stitches performed across the incision prior to closure? yes, i trained surgeon on use in prior cases as per ifu.Midpoint in suture line that has had issue.Did the operating surgeon observe any suture deficiency or anomaly before, during or after suture placement? no.What tissue dehisced? fatty layer.Was there any precipitating stress factor for the wound dehiscence? please specify.No tissue factors, patients bmi.Surgeon shared patient was allergic to everything and was always a testing case across all aspects of her surgery.Hence no immediate contact to me.What date did the patient present with dehiscence (# of post-op days)? approx day 28 date and details of re-operation/re-suturing procedure? - as above approx.Day 28.What tissue was re-sutured with pds suture? deep dermal and skin.What was the appearance of both stratafix sutures during the second procedure? sfx was not used in 2nd procedure, repair was normal pds as per original email submission.It was reported that patient was high risk known allergies and hypersensitivity.Please provide details.Skin prep, penicillin, latex etc.Other relevant patient history/concomitant medications? please specify.No data what is physicians opinion as to the etiology of or contributing factors to this event? possible over tightening with suture > possible strangulation as strived to attain best outcomes for patient.Had used before and been very pleased so wished to replicate.What is the patients current status? as of last surgeon contact doing well and issue resolved.Trade name: (b)(4), active ingredient(s): triclosan, dosage form: suture/solid/parenteral, strength: 2360 g/m.Events were submitted via 2210968-2021-07331, 2210968-2021-07333.
 
Event or Problem Description
It was reported that the patient underwent a double mastectomy with diep flap approximately (b)(6) 2021 and the barbed suture was used on fascia or possible deep dermal.The tissue condition was normal for age and bmi.Post-operatively, abdominal closure was presenting a great skin closure but liquified fat has crept to the surface causing wound compromise and dehiscence.It was reported that the barbed suture was only used in central portion of incision where there was an issue.It was also reported that the channels of the good intact suture line could be observed where it looks like the fat has liquified around it.The fatty layer dehisced approximately on post-op day 28th and the deep dermal and skin wound were re-sutured with other type suture also approximately on post-op day 28th.There were no further complications.Surgeon stated that the patient was allergic to everything and was always a testing case across all aspects of her surgery, hence there was no immediate contact with surgeon.The surgeon opined that it was possible over tightening with suture and perhaps slight over strangulation of tissue may be contributing factor but not root cause.The patient is doing well, and issue resolved.

Brand Name
STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12317177
Report Number2210968-2021-07332
Device Sequence Number11446481
Product Code NEW
UDI-Device Identifier10705031245228
UDI-Public10705031245228
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1A306
Device Catalogue NumberSXPP1A306
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR